CaltechAUTHORS
  A Caltech Library Service

A Banach space of analytic functions for constant coefficient equations of evolution

Marsden, J. (1968) A Banach space of analytic functions for constant coefficient equations of evolution. Canadian Mathematical Bulletin, 11 (4). pp. 599-601. ISSN 0008-4395. http://resolver.caltech.edu/CaltechAUTHORS:20100824-095005344

[img] PDF - Published Version
See Usage Policy.

92Kb

Use this Persistent URL to link to this item: http://resolver.caltech.edu/CaltechAUTHORS:20100824-095005344

Abstract

The space involved in the theory of equations of evolution (that is, the theory of semi-groups) are such that the infinitesimal generators are only densely defined. For the infinitesimal generator to be everywhere defined and smooth (that is, differentiable), one must work with a Frechet space. This is especially important in the non linear theory of Moser. If the spaces were Banach spaces, the theory would reduce to the classical Picard theory for ordinary differential equations. In fact in this case the existence theory is both simpler and more comprehensive, because we obtain the important fact that the flow is a diffeomorphism (the solutions depend smoothly, and not merely continuously on the initial data).This has other advantages too, since the theory for smooth flows on Banach manifolds is well developed.


Item Type:Article
Related URLs:
URLURL TypeDescription
http://www.math.ca/cmb/v11/p599PublisherUNSPECIFIED
Additional Information:© 1968 CANADIAN MATHEMATICAL SOC.
Record Number:CaltechAUTHORS:20100824-095005344
Persistent URL:http://resolver.caltech.edu/CaltechAUTHORS:20100824-095005344
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:19624
Collection:CaltechAUTHORS
Deposited By: Ruth Sustaita
Deposited On:01 Sep 2010 21:28
Last Modified:26 Dec 2012 12:21

Repository Staff Only: item control page